Jump to content
CrazyBoards.org

Recommended Posts

Hi all

this is my first post. Ive been dx bp1 for 2 years. Before that depression and anxiety.

Always been a bit overwieght. Was put on olanzapine and gained 50ib then epilim/depakote and gained 28ib. Im now 5'5' and weighing in at 250ib.

Seem to have spent the last two years feeling hopeless about the disastrous consequences of my manic episode. Gave up dieting or caring about my weight.

Add this to the ususal weight gain effect of the meds anyway and you have my current roly poly figure.

Other night a friend sent me some photos shed taken of us together. These were the first photos ive seen of myself in 2 years. It really shocked me. Its a wake up call and have decided i cant go on not caring.

Took a good look at myself in the mirror and i have huge stretchmarks, loads and loads of them all over.

Does this mean even if i lose the wieght i am still going to have rolls  and rolls of loose skin hanging off me? Is there anything i can do to make the effect less - like would building muscle bulk help?

Would really apprecaite any info

Link to comment
Share on other sites

The best thing is along with cutting calories be sure to exercise!! Cardio will burn the calories and help you loose weight... doing the strength training machines @ the gym will help you tone your muscles.

All hope is not lost- it may take a while- but like Dixie_Amazon said it really does depend on your genetics and it varies individual by individual.

Link to comment
Share on other sites

i dated someone 2 years ago who was 5'7 and nearly 300lbs.  mind you he was male, but...was DETERMINED to lose the weight.  he did, and to this day looks AMAZING.  the only place that he has any loose skin was around his abdomen and it was minimal. he has managed to tone his muscles everywhere else (he was very disciplined) and he looks great.

both people here are correct - no one can really say how YOU will end up.  everyone is different...but i wanted to share my personal experience with someone i know closely.

if you are determined to do this, i think you can do *very* well. 

it would be a sin for you not to do this because of loads of stretchmarks and loose skin...do this for YOU.  i promise that youll feel 123% better. 

;)

tal

Link to comment
Share on other sites

Its good to get encouragement to lose the weight even if i might get saggy skin. THanks peeps.

Sounds like i probably will get it, though there is always hoping, thanks for sharing about your boyfriend ;)

I am going to start losing it. MAybe if my main motivation is health reasons that is better anyway as i wont be terribly disappointed if i dont discover a supermodel lurking under the rolls.

Link to comment
Share on other sites

Something I've noticed (though it may just be coincidence) is that steady, gradual weight loss appears to not leave so much excess skin as opposed to rapid, extreme weight loss. 

Before starting a weight loss plan though, I would recommend you see a doctor and getting a check-up.  Especially getting your thyroid checked.  I have hypothyroidism and it can cause you to gain weight, have dry skin, brittle hair, brittle nails, depression, etc...

Not only to make sure that you don't have any underlying health issues that may be dangerous, but imagine how frustrating it would be to find out you did have a lil ol' thyroid problem!  [that's how my dad refers to it!]

Maddy.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...